Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Thrombosis Following a Stroke

01/28/2010

Question:

what treatment options are there when a leg thrombosis follows a couple of weeks after a stroke (bleeding in the brain, anyurism?). Can a `blood thinning` medication cause another stroke?

Answer:

What you are asking is a complicated question that really cannot be answered in this forum. Blood thinners are typically used, but they cannot be used if there is a risk of bleeding which may be the case with you and your recent stroke. I would encourage you to discuss this issue with your physician, and consider a referral to a blood-clotting specialist if you have further questions/issues.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University